MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ CERE 5MMX10CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ CERE 5MMX10CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number CDF100510-30
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported that the 5mm x 10cm deltapaq 10 cerecyte coil (cdf10051030 / s10533) failed to be resheathed after the attempt to try and change the coil during the procedure.The introducer split.Adequate and continuous flush was maintained through the concomitant excelsior® sl-10® microcatheter (stryker).There was no resistance at any time when the coil was being advanced through the microcatheter.There was no issue with the microcatheter.Prior to this issue, there were other coils that went through the same microcatheter.There was a one-to-one relationship between the coil and delivery system, and it was verified with fluoroscopy prior to coil repositioning.The microcatheter was not repositioned over the coil while the coil was deployed / partially deployed from the distal end of the microcatheter.The coil was not positioned at a relatively sharp angle to the microcatheter.The event also employed the use of a stent (unknown brand).There was no blood flow reduction / restriction due to the reported issue with the failed resheathing.There was no report of any patient adverse event or complication.The complaint product was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 5mm x 10cm deltapaq 10 cerecyte coil was received contained in a pouch.Visual inspection was performed.The embolic coil was mechanically detached inside the introducer.No other anomaly / damage was observed during the visual inspection.The complaint product underwent a microscopic inspection.The embolic coil was in stretched condition and mechanically detached from the rest of the complaint device.A review of manufacturing documentation associated with this lot (s10533) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint reported that the coil could not be resheathed; the reported issue could not be duplicated in the product analysis lab due to the condition of the embolic coil.It was mechanically detached and in stretched condition.The observed conditions of the embolic coil may be related to the customer reported issue.They also appeared to be a result of force that was exerted during the device handling.The exact cause and timing of this cannot be determined.But the resheathing failure issue is confirmed based on the observed conditions of the embolic coil.The split introducer was not confirmed as the introducer of the complaint device was in good condition.Coil stretching is a known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The stretched condition of the embolic coil was not originally reported with the complaint.The exact cause of the observed stretched condition could not be conclusively determined.The stretched condition of the coil may also be related to the state of the embolic coil observed mechanically detached.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the coil that was received for evaluation left the manufacturing facility with the embolic coil mechanically detached and in a stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the 5mm x 10cm deltapaq 10 cerecyte coil (cdf10051030 / s10533) failed to be resheathed after the attempt to try and change the coil during the procedure.The introducer split.Adequate and continuous flush was maintained through the concomitant excelsior® sl-10® microcatheter (stryker).There was no resistance at any time when the coil was being advanced through the microcatheter.There was no issue with the microcatheter.Prior to this issue, there were other coils that went through the same microcatheter.There was a one-to-one relationship between the coil and delivery system, and it was verified with fluoroscopy prior to coil repositioning.The microcatheter was not repositioned over the coil while the coil was deployed / partially deployed from the distal end of the microcatheter.The coil was not positioned at a relatively sharp angle to the microcatheter.The event also employed the use of a stent (unknown brand).There was no blood flow reduction / restriction due to the reported issue with the failed resheathing.There was no report of any patient adverse event or complication.The complaint device was returned for evaluation.During the visual / microscopic inspection of the returned device, the embolic coil was observed mechanically detached and in stretched condition.Based on the product analysis 26 january 2021, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
DELTAPAQ CERE 5MMX10CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11233990
Report Number3008114965-2021-00054
Device Sequence Number19890757
Product Code HCG
UDI-Device Identifier00878528007296
UDI-Public00878528007296
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model NumberCDF100510-30
Device Catalogue NumberCDF10051030
Device Lot NumberS10533
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2021
Initial Report FDA Received Date01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1